Aspirin: A Big No No for Tinnitus Sufferers

0
637
Tinnitus Sufferers

Getting relief from tinnitus isn’t always easy, but it is sometimes possible. And, with some careful preventative measures, you can definitely keep your condition from getting any worse than it already is. From herbal remedies to avoiding caffeine, you can help reduce the negative effects of your ear ringing. One remedy that you should avoid is Aspirin. While these pills are good for curing anything from a Migraine to inflammation, they are no friend of tinnitus. Here are the reasons you should avoid taking Aspirin if you suffer from tinnitus.

Why Tinnitus and Aspirin Don’t Mix

Aspirin is an anti-inflammatory, but it is considered an ototoxic medication. This means that that the drug causes damage to the inner ear when taken in large doses, especially over time. Aspirin specifically has a destructive effect on the cochlea part of your year. Even though Aspirin can have many benefits for your body, even helping stop a heart attack, if you suffer from tinnitus you should consult with your physician about alternative medicines that can do the same work without having a negative impact on your ears.

Developing Tinnitus

Even people who don’t have tinnitus already can develop it if they take too much Aspirin over a long period of time. In many cases, an accidental overdose of Aspirin can lead to the initial onset of tinnitus. Some people are predisposed to develop tinnitus based on their heredity; these people are particularly at risk of suffering negative hearing effects as the result of taking Aspirin. If you know that you are susceptible to ototoxic reactions, then you may be more likely to develop ear ringing after taking Aspirin for a long period of time.

Tinnitus Sufferers

Exacerbating Tinnitus

Of course, Aspirin is not the only way that people develop tinnitus. If you already have it due to other circumstances, don’t assume that you may as well take Aspirin since you already have tinnitus anyway. In fact, the properties in Aspirin that can cause you to develop tinnitus can also make the symptoms that you already have become worse. If you already experience some ear ringing, avoid Aspirin for your pain management so that it doesn’t become exacerbated.

Alternatives

There are many other over the counter medications that can provide similar relief to Aspirin. For instance, Ibuprofen is a non-salicylate, non-steroidal pill that can relieve pain and is often used for inflammation and other problems. Again, be sure to consult with a medical professional before deciding on the right alternative for you. In some cases, you may also find relief with herbal remedies or vitamins.

Tinnitus can be an irritating condition, to say the least, so it’s important to your mental and physical well being that you take active steps to prevent the condition from getting worse. Avoiding Aspirin is just one of the steps that will help preserve your ear health and not sabotage the other efforts you are making to get well.